Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Morristown, TN

June 15, 2007Meigs County, Rhea County, Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2007, 2:46 PM EDT for Meigs County, Rhea County, Roane County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 2:46 PM EDT (18:46 UTC)
Expired
Jun 15, 2007, 3:45 PM EDT
In force
59 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Meigs County, TN, Rhea County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 15, 2:45 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT FRI JUN 15 2007

.SHORT TERM...(TONIGHT AND SATURDAY)...SCATTERED CONVECTION OVER THE
AREA AGAIN TODAY AS EXPECTED...WITH YET ANOTHER WEAK IMPULSE SLIDING
DOWN FROM THE NORTH.  THIS ACTIVITY SHOULD DIMINISH DURING THE
EVENING AND THEN END AS LOWER ATMOSPHERE COOLS.  UPPER RIDGE BEGINS
BUILDING INTO THE AREA SATURDAY.  MAY STILL BE ENOUGH INSTABILITY
DESPITE MID LEVEL WARMING FOR SOME AFTERNOON CONVECTION EVEN IN
VALLEY LOCATIONS...BUT FOR NOW WILL GO WITH ONGOING FORECAST AND
KEEP POPS BELOW 15 IN THE VALLEY AND JUST CARRY SLIGHT CHANCE IN THE
EASTERN MOUNTAINS. MAV TEMPS GENERALLY LOOK REASONABLE...SO ONLY
SOME MINOR TWEAKS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)...MAIN ISSUE FOR THE LONG TERM IS
TIMING AND EXTENT OF MID-WEEK SYSTEM. AFTER MAINLY TRANQUIL
CONDITIONS THROUGH EARLY WORK WEEK...GFS CONTINUES TO ADVERTISE
APPROACH OF UPPER TROUGH/SURFACE COLD FRONT BY LATE TUESDAY/EARLY
WEDNESDAY. HOWEVER...THERE CONTINUES TO BE PROFOUND DIFFERENCES
BETWEEN MEDIUM-RANGE MODELS AND VARIOUS ENSEMBLE SUITES ON THE
AMPLITUDE AND TIMING OF THIS EVENT. THE GFS SOLUTION OF PUSHING THE
SURFACE FRONT THROUGH AND WELL SOUTH OF THE SOUTHERN APPALACHIANS
SEEMS SOMEWHAT UNLIKELY GIVEN THE TIME OF YEAR...BUT GFS HAS BEEN
FAIRLY CONSISTENT WITH THIS PROGRESSION FOR SEVERAL RUNS. BASED ON
THIS UNCERTAINTY...AM INCLINED TO NOT MAKE ANY MAJOR CHANGES FOR
CONSISTENCY SAKE UNTIL THE EVOLUTION OF THIS EVENT BECOMES MORE
CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             64  89  65  93  66 /  20  10   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  62  87  60  90  65 /  20  10   0   0   0
OAK RIDGE, TN                       61  89  59  93  64 /  20  10   0   0   0
TRI CITIES AIRPORT, TN              56  83  55  88  58 /  20  10   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LDW/LCM
Hazardous weather outlook, Jun 15, 10:40 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EDT FRI JUN 15 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1040 AM EDT FRI JUN 15 2007 /940 AM CDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON
AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA
THIS AFTERNOON AND EVENING...INCREASING INSTABILITY AND
GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT
FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME
LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jun 15, 1:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
140 PM EDT FRI JUN 15 2007

VAZ002-006-151845-
RUSSELL-WISE-
140 PM EDT FRI JUN 15 2007

...A STRONG THUNDERSTORM WILL AFFECT WISE AND RUSSELL COUNTIES...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLINTWOOD...MOVING
SOUTHEAST AROUND 15 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.

PEOPLE IN WISE AND RUSSELL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DMG
Special weather statement, Jun 15, 1:55 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 PM EDT FRI JUN 15 2007

TNZ012>014-035>037-151900-
ANDERSON-CAMPBELL-CLAIBORNE-MORGAN-SCOTT-UNION-
155 PM EDT FRI JUN 15 2007

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU
THROUGH 3 PM...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER THE NORTHERN CUMBERLAND
PLATEAU...MOVING SOUTHEAST AROUND 10 MPH. WINDS UP TO BETWEEN 40 AND
50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.

PEOPLE IN CLAIBORNE...CAMPBELL...MORGAN...NORTHERN ANDERSON... SCOTT
AND UNION COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DMG
Special weather statement, Jun 15, 2:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EDT FRI JUN 15 2007

TNZ081-098-151900-
MARION-SEQUATCHIE-
118 PM CDT FRI JUN 15 2007

...A STRONG THUNDERSTORM WILL AFFECT MARION AND SEQUATCHIE COUNTIES
THROUGH 2 PM CDT...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF WHITWELL....MOVING SOUTH AT 5
MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.

PEOPLE IN MARION AND SEQUATCHIE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:25 PM EDTSevere Thunderstorm WarningMRXMarion65 min
Jun 15, 2:32 PM EDTSevere Thunderstorm WarningMRXClaiborne58 min
Jun 15, 2:58 PM EDTSevere Thunderstorm WarningMRXCampbell, Union62 min
Jun 15, 3:45 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea45 min
Jun 15, 4:33 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott57 min
Jun 15, 4:50 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton55 min
Jun 15, 5:24 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan66 min
Jun 15, 5:48 PM EDTSevere Thunderstorm WarningMRXJohnson57 min
Jun 15, 6:31 PM EDTSevere Thunderstorm WarningMRXSullivan44 min
Jun 15, 6:40 PM EDTSevere Thunderstorm WarningMRXCarter45 min
Jun 15, 7:06 PM EDTFlash Flood WarningMRXSullivan114 min
Jun 15, 7:06 PM EDTSevere Thunderstorm WarningMRXJohnson31 min
Jun 15, 3:06 PM EDTSevere Thunderstorm WarningMRXLee39 min
Jun 15, 6:58 PM EDTSevere Thunderstorm WarningMRXRussell36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.